Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2001, 1:35 PM CDT for Crawford County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2001, 1:35 PM CDT (18:35 UTC)
- Expired
- Apr 3, 2001, 2:15 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crawford County, MO
The radar
The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 031837 SVRSTL MOC055-031915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 135 PM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN EAST CENTRAL MISSOURI * UNTIL 215 PM CDT * AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF CUBA...MOVING EAST AT 45 MPH. * LOCATIONS IN THE PATH... CUBA STEELVILLE LEASBURG THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF A STURDY BUILDING NOW! LAT...LON 3780 9111 3786 9152 3817 9154 3815 9110 CARNEY/PRZYBYLINSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:15 AM CDT, 10 hours 20 minutes earlier.
Area forecast discussion, Apr 3, 3:15 AM CDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CDT TUE APR 3 2001 FORECAST CHALLENGE IS TIMING OF SHRA/TSRA THE NEXT FEW DAYS. REGIONAL RADARS SHOWING SHRA/FEW TSRA CONTINUING TO FORM OVER WRN MO/ERN KS AND MOVING EAST. PRECIP IS A RESULT OF 850-700 MB THETAE ADVECTION/MOISTURE CONVERGENCE WHICH WILL GRADUALLY DIMINISH BY MID MORNING AS LOW LEVEL JET DIMINISHES...SO WILL SHOW A ENDING TREND IN ZONES. REDEVLOPMENT THIS AFTN WILL BE LIMITED TO OVER THE SRN ZONES NEAR TO QSTNRY FRONT WHERE MESOETA HAS LI/S TO -2 AND LIMITED CAP. MODEL MASS FIELDS APPEAR SIMILAR IN BUILDING UPR RIDGE OVER CNTRL U.S. IN RESPONSE TO DIGGING WRN U.S. TROF. SFC HIGH OVER CENTRAL CANADA WILL MOVE SEWD THROUGH THE GREAT LAKES...PUSHING SFC FRONT SWD INTO AR. LACK OF UVV...STABLE BOUNDARY LAYER AND BUILDING HEIGHTS WILL ACT TO SUPPRESS PRECIP. BEST CHANCES FOR SHRA/TSRA WILL BE OVER CNTRL MO TONIGHT AS MESOETA SHOWING 850-700MB FORCING AND SHOWALTERS AOB ZERO. SAME TREND SEEN OVER NERN MO ON WEDNESDAY NIGHT AS LOW LEVEL FRONT BEGINS TO MOVE NWD IN RESPONSE TO LOW DEVELOPING OVER CNTRL HI PLAINS. NGM CROSS SECTIONS SHOWING ABUNDANT LOW-MID LEVEL RH NEXT 48 HRS...SO WILL KEEP MO CLDY/CLDY WORDING. GUIDANCE TEMPS AGREE ON LOWS...BUT WILL TREND ON COOLER SIDE OF GUIDANCE FOR HIGHS WITH LACK OF SUN AND ELY WINDS. .STL...NONE BRITT
In the hours before
Special weather statement, Apr 3, 12:00 PM CDT, 1 hour 35 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1200 PM CDT TUE APR 3 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI THIS AFTERNOON. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVED ACROSS WEST CENTRAL MISSOURI THIS MORNING PRODUCING HEAVY DOWNPOURS...GUSTY WINDS AND LARGE HAIL. THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN SOMEWHAT AS THEY MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. EVEN SO...SPOTTER ACTIVATION MAY BE REQUIRED IN SOME AREAS. LENNING
Special weather statement, Apr 3, 12:03 PM CDT, 1 hour 32 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1200 NOON CDT TUE APR 3 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI THIS AFTERNOON. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVED ACROSS WEST CENTRAL MISSOURI THIS MORNING PRODUCING HEAVY DOWNPOURS...GUSTY WINDSd AND LARGE HAIL. THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN SOMEWHAT AS THEY MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. EVEN SO...SPOTTER ACTIVATION MAY BE REQUIRED IN SOME AREAS. LENNING
Special weather statement, Apr 3, 12:05 PM CDT, 1 hour 30 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1200 CDT TUE APR 3 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI THIS AFTERNOON. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVED ACROSS WEST CENTRAL MISSOURI THIS MORNING PRODUCING HEAVY DOWNPOURS...GUSTY WINDS AND LARGE HAIL. THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN SOMEWHAT AS THEY MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. EVEN SO...SPOTTER ACTIVATION MAY BE REQUIRED IN SOME AREAS. LENNING
Local storm report, Apr 3, 12:59 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1259 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
.
1240 PM WESTPHALIA MO 0.75 INCH HAIL
04/03/01 OSAGE 1/2 TO 3/4 INCH HAIL
COVERED THE GROUNDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:47 AM CDT | Severe Thunderstorm Warning | LSX | Cole | 43 min |
| Apr 3, 12:12 PM CDT | Flash Flood Warning | LSX | Moniteau | 4 hr |
| Apr 3, 12:30 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 45 min |
| Apr 3, 12:35 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 40 min |
| Apr 3, 2:16 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Washington | 44 min |
| Apr 3, 3:25 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.